Ofloxacin induced steven johnson syndrome- case report
Keywords:Ofloxacin, Toxic Epidermal Necrosis, Steven Johnson syndrome
Steven Johnson syndrome (SJS) or Toxic Epidermal Necrolysis (TEN) is a life threatening immune complex mediated hypersensitivity reaction which mainly involves skin and mucous membrane. SJS is generally induced by the drugs. The manifestations include blisters on skin, facial swelling, and hyper pigmentation. Here, a 20 year old Indian male received 400mg of ofloxacin over 3 days period for bacterial infection and experienced a severe skin reaction which was diagnosed as toxic epidermal necrolysis. Fluoroquinolones have rarely been implicated in cases of toxic epidermal necrosis. There are few case reports of other fluoroquinolones that have been associated with toxic epidermal necrolysis. We hope that this case report create awareness to the health care professionals that ofloxacin will cause toxic epidermal necrolysis.
How to Cite
Asian Pacific Journal of Health Sciences applies the Creative Commons Attribution (CC-BY) license to published articles. Under this license, authors retain ownership of the copyright for their content, but they allow anyone to download, reuse, reprint, modify, distribute and/or copy the content as long as the original authors and source are cited. Appropriate attribution can be provided by simply citing the original article.